Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 238, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Sep 3, 2005, 3:26 PM CDT for Greene County, Missouri. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2005, 3:26 PM CDT (20:26 UTC)
- Expired
- Sep 3, 2005, 3:57 PM CDT
- In force
- 31 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Greene County, MO
The radar
The Springfield radar (KSGF), 3 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.4 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 862 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1554 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 032029 SVRSGF MOC077-032130- /O.NEW.KSGF.SV.W.0238.050903T2026Z-050903T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 326 PM CDT SAT SEP 3 2005 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN GREENE COUNTY IN SOUTHWEST MISSOURI. * UNTIL 430 PM CDT. * AT 323 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF WILLARD...OR 3 MILES WEST OF THE SPRINGFIELD BRANSON REGIONAL AIRPORT. THIS STORM WAS DRIFTING EAST SLOWLY. * THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF WESTERN GREENE COUNTY INTO THE WESTERN PORTIONS OF SPRINGFIELD. THIS WARNING ALSO INCLUDES AREAS ALONG INTERSTATE 44 BETWEEN MILE MARKERS 61 AND 70. LAT...LON 3729 9331 3734 9363 3717 9362 3712 9329 $$ IZZI
2 follow-up statements
000 WWUS53 KSGF 032050 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 350 PM CDT SAT SEP 3 2005 MOC077-032130- /O.CON.KSGF.SV.W.0238.000000T0000Z-050903T2130Z/ GREENE MO- 350 PM CDT SAT SEP 3 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR GREENE COUNTY UNTIL 430 PM CDT... AT 343 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM WEST OF SPRINGFIELD WESTERNN GREENE COUNTY WAS WEAKENING. IF THE STORM DOES NOT RE-INTENSIFY WITHIN THE NEXT 10 MINUTES THE SEVERE THUNDERSTORM WARNING WILL BE CANCELLED EARLY. THE STORM WAS DRIFTING VERY SLOWLY EASTWARD. LAT...LON 3729 9331 3734 9363 3717 9362 3712 9329 $$ IZZI
000 WWUS53 KSGF 032057 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 357 PM CDT SAT SEP 3 2005 MOC077-032107- /O.CAN.KSGF.SV.W.0238.000000T0000Z-050903T2130Z/ GREENE MO- 357 PM CDT SAT SEP 3 2005 ...THE SEVERE THUNDERSTORM WARNING FOR GREENE COUNTY HAS BEEN CANCELLED... AT 353 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAS WEAKENED...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 3729 9331 3734 9363 3717 9362 3712 9329 $$ IZZI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 2:50 PM CDT, 36 minutes earlier.
Area forecast discussion, Sep 3, 2:50 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 250 PM CDT SAT SEP 3 2005 .DISCUSSION... ALREADY SEEING STRONG STORMS DEVELOPING OVER OUR SOUTHWEST ZONES IN AREA OF WEAK LOW LEVEL CONVERGENCE AND SUBTLE SHORTWAVE MOVING THROUGH NORTHWEST FLOW JUST EAST OF BUILDING RIDGE OVER NORTHERN OK. MODIFICATION TO 12Z KSGF SOUNDING WITH CURRENT TEMPERATURE/DEWPOINT GIVES CAPE AROUND 2500 J/KG AND LI AROUND -9...SO STORMS HAVE PLENTY OF ENVIRONMENTAL INSTABILITY. WEAK FLOW ALOFT HAS LED TO SLOW MOVEMENT OF STORMS AND INCREASED FLOODING POTENTIAL. HAVE INCLUDED FLOOD AND MARGINAL SEVERE WIND/HAIL THREATS IN LATEST HWO. INITIATING SHORTWAVE SHOULD EXIT THE REGION LATE THIS AFTERNOON AS DAYTIME HEATING DROPS OFF...SO HAVE CARRIED EARLY EVENING STORMS...OTHERWISE WILL KEEP A DRY FORECAST GOING THROUGH TONIGHT. UPPER RIDGE WILL BUILD EASTWARD ACROSS THE UPPER MIDWEST ON SUNDAY FURTHER LIMITING OUR CHANCES FOR PRECIP. NAM FORECAST SOUNDINGS SHOW MID LEVEL MOISTURE DECREASING EVEN THOUGH WE SHOULD BECOME QUITE UNSTABLE ONCE AGAIN SUNDAY AFTERNOON. NAM 500 MB HEIGHT PROGS OFF THE 12Z NAM RUN SHOWED A WEAK WAVE OVERTOPPING UPPER RIDGE AXIS...BUT 18Z RUN HAS WASHED OUT THIS FEATURE. CANNOT COMPLETELY RULE OUT A THUNDERSTORM OR TWO DURING THE AFTERNOON...BUT THINK MOST AREAS WILL REMAIN DRY...SO WILL LEAVE FORECAST DRY FOR TOMORROW. UPPER RIDGE WILL FLATTEN OUT BY MIDWEEK AS UPPER TROUGH CURRENTLY OFF THE PACIFIC COAST WORKS ITS WAY EASTWARD INTO THE NORTH CENTRAL U.S.. LATEST NAM AND GFS KEEP MIDWEEK COLD FRONT FURTHER NORTH IN NORTHERN MO/SOUTHERN IOWA THROUGH THURSDAY BEFORE GFS AND ECMWF PUSH IT BACK TO THE NORTH ON FRIDAY. HAVE REMOVED SLIGHT CHANCE POPS FROM GRIDS FOR WED/THURS. WITH PRESSURE GRADIENT STILL TIGHTENING UP ON FRIDAY...INCLUDED SOME WIND GUSTS AROUND 20 MPH. OTHERWISE STILL LOOKS WARM AND DRY THROUGH EXTENDED PORTION OF THE FORECAST. TERRY && .AVIATION... FOR THE 18Z TAFS...VFR CONDITIONS WILL GENERALLY BE THE RULE OVER THE NEXT 24 HOURS. SOME VICINITY THUNDER WILL BE NEEDED FOR TAF SITES THROUGH THE AFTERNOON WITH POTENTIAL UPDATES TO TEMPO THUNDER DEPENDING ON RADAR TRENDS. AFTER AROUND 02Z...WILL CARRY PROMINENT VFR CEILINGS AND VISIBILITIES. IZZI/TERRY && SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
Hazardous weather outlook, Sep 3, 1:00 PM CDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT SAT SEP 3 2005
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-041100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
100 PM CDT SAT SEP 3 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
ISOLATED THUNDERSTORMS...THE MOST INTENSE STORMS COULD
PRODUCE:
FREQUENT CLOUD TO GROUND LIGHTNING...
HEAVY RAIN...
HAIL TO THE SIZE OF PENNIES...
AND DAMAGING WIND GUSTS UP TO 60 MPH.
AREAS AFFECTED AND TIMING:
MAINLY SOUTHWEST OF AN OSCEOLA TO WEST PLAINS LINE UNTIL 8 PM.
DISCUSSION:
ISOLATED THUNDERSTORMS WILL DEVELOP OVER SOUTHERN AND
WESTERN PORTIONS OF THE OUTLOOK AREA THIS AFTERNOON AND
LINGER INTO THE EARLY EVENING. SUFFICIENT INSTABILITY WILL BE
PRESENT FOR AN ISOLATED STRONG TO SEVERE THUNDERSTORM OR
TWO...WITH VERY ISOLATED DAMAGING WIND GUSTS THE MAIN THREAT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
TERRY/IZZIIn the hours before
Local storm report, Sep 3, 12:57 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1257 PM CDT SAT SEP 03 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1255 PM HAIL WENTWORTH 36.98N 94.08W
09/03/2005 1.00 INCH NEWTON MO FIRE DEPT/RESCUE
QUARTER SIZE HAIL REPORTED BY FIRE DEPARTMENT.Special weather statement, Sep 3, 1:11 PM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 111 PM CDT SAT SEP 3 2005 MOZ102-031840- BARRY- 111 PM CDT SAT SEP 3 2005 ...SIGNIFICANT WEATHER ADVISORY FOR BARRY COUNTY UNTIL 145 PM CDT... AT 105 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A STRONG THUNDERSTORM JUST NORTHEAST OF CASSVILLE...OR 14 MILES SOUTH OF MONETT. THIS STORM WAS NEARLY STATIONARY. IF YOU ARE NEAR THIS STORM SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. OTHER ISOLATED STRONG THUNDERSTORMS WILL DEVELOP FROM CASSVILLE TO MONETT ACROSS BARRY COUNTY. IZZI
Local storm report, Sep 3, 2:51 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
251 PM CDT SAT SEP 03 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0230 PM FLASH FLOOD 1 SW WENTWORTH 36.97N 94.09W
09/03/2005 NEWTON MO LAW ENFORCEMENT
SHERIFF DEPUTY REPORTS FLOODING ON HIGHWAY J AND JJ WITH
ROADS NOW IMPASSABLE.Special weather statement, Sep 3, 2:59 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 259 PM CDT SAT SEP 3 2005 MOZ077-032045- BARTON- 259 PM CDT SAT SEP 3 2005 ...SIGNIFICANT WEATHER ADVISORY FOR BARTON COUNTY UNTIL 345 PM CDT... AT 254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM THAT WAS QUICKLY DEVELOPING 5 MILES NORTHWEST OF GOLDEN CITY. THIS STORM WAS DRIFTING WEST AT ABOUT 5 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. ADDITIONAL STRONG THUNDERSTORMS MAY DEVELOP OVER BARTON COUNTY THROUGH 345 PM. IZZI
Special weather statement, Sep 3, 3:22 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 322 PM CDT SAT SEP 3 2005 MOZ090-032124- GREENE- 322 PM CDT SAT SEP 3 2005 ...SIGNIFICANT WEATHER ADVISORY FOR GREENE COUNTY UNTIL 415 PM CDT... AT 318 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 3 MILES WEST OF THE SPRINGFIELD BRANSON REGIONAL AIRPORT. THIS STORM WAS DRIFTING SLOWLY EASTWARD. ADDITIONAL STRONG THUNDERSTORMS WILL DEVELOP OVER GREENE COUNTY THROUGH 430 PM. SMALL HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS. IZZI
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 7:22 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 38 min |
| Sep 2, 7:57 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 33 min |
| Sep 3, 1:25 PM CDT | Flash Flood Warning | SGF | Lawrence, Newton | 6 hr |
| Sep 3, 1:50 PM CDT | Flash Flood Warning | SGF | Barry | 6 hr |
| Sep 3, 3:05 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 55 min |
| Sep 3, 3:30 PM CDT | Flash Flood Warning | SGF | Barton | 6 hr |
| Sep 3, 5:19 PM CDT | Flash Flood Warning | SGF | Polk | 6 hr |
| Sep 3, 5:27 PM CDT | Severe Thunderstorm Warning | SGF | Polk | 51 min |
| Sep 3, 6:12 PM CDT | Flash Flood Warning | SGF | Vernon | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.